Alert archive / Louisiana / Special Weather Statements in 2016
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jun 17, 2016, 10:04 PM CDT for Madison Parish, Louisiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2016, 10:04 PM CDT (03:04 UTC)
- Expired
- Jun 17, 2016, 10:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Jackson, MS
County Madison Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 114 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2744 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1336 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
194
WWUS84 KJAN 180304
SPSJAN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1004 PM CDT FRI JUN 17 2016
LAZ016-180330-
MADISON LA-
1004 PM CDT FRI JUN 17 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MADISON PARISH UNTIL
1030 PM CDT...
AT 1004 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR AFTON...OR NEAR TALLULAH...MOVING SOUTH AT 15 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
AFTON AROUND 1030 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3240 9126 3236 9105 3222 9106 3223 9108
3221 9112 3224 9112 3225 9115 3224 9121
3221 9124 3223 9128 3221 9131 3220 9132
3221 9136
TIME...MOT...LOC 0304Z 014DEG 10KT 3232 9118
$$
19What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jun 17, 9:05 PM CDT, 59 minutes earlier.
Area forecast discussion, Jun 17, 9:05 PM CDT, 59 minutes before
Area Forecast Discussion National Weather Service Jackson MS 905 PM CDT FRI JUN 17 2016 .UPDATE...Have allowed the severe watch to expire as of 9 pm. Otherwise took out severe wording and kept pops for the rest of the night as the front comes into our counties. Left overnight temps as forecast. /17/ ./PREVIOUS DISCUSSION...446 PM CDT FRI JUN 17 2016 ...SEVERE STORMS WILL CONTINUE FOR THIS AFTERNOON INTO THIS EVENING AS WELL AS OPPRESSIVE HEAT WANES TOWARD THE EVENING... Latest satellite imagery showed the severe cold top complex of storms moving south in the ArkLaMiss. It was immersed in a very unstable airmass. On the surface the back door front was making its way toward my northern counties. Temps across the ArkLaTex were from the rain cooled lower 80s to the middle 90s. We have been receiving reports of trees down in some of our warned counties. Hi res models continue to show the complex moving rapidly through the region and will exit by early evening via severe thunderstorm watch. The primary risks will continue to be gusty winds to 70 mph and quarter sized hail. For tonight expect the complex to exit the cwa by early evening. However rain chances will continue through the night as the front passes through the region through early Saturday. As we push through the weekend rain chances will continue as a series of weak disturbances cross the region in the wake of the front to the south. Meanwhile mid-upper ridging will be building over the region from a 600 dkm high from the plains. Highs will be slightly cooler over the weekend with highs mainly in the lower 90s Saturday as well as middle 80s to around 90 Sunday. With slightly lower dewpoints heat indices will stay below 100 through the weekend./17/ .LONG TERM...Monday through Thursday...The extended portion of the forecast will be characterized by more seasonable temperatures, with a couple shots of slightly drier air possible. Mid level heights will increase as mid level drying continues Monday into Tuesday, resulting in a continued decrease in rain chances. This will allow temps to begin to tick back upward through the low 90s to possibly mid 90s in a few spots. By Wednesday into Thursday we could see a reprise of what we are seeing at the end of this week. Another shortwave is forecast to round the eastern perimeter of the mid/upper trough on the nose of an upper jet max extending from the lower Appalachians back into the Canadian Prairies. This will likely nudge another backdoor cold front into the region, bringing increased rain chances over the middle portion of the week. This could also result in a similar influx of drier air over much of the area by the end of the week. /DL/17/ && .AVIATION...After the convection. There may be some small window of MVFR vis conditions in the 10-13z timeframe for locations that see more rain./17/CME/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 74 92 72 88 / 32 27 19 23 Meridian 73 94 72 90 / 33 31 21 11 Vicksburg 74 92 73 89 / 35 25 17 31 Hattiesburg 75 91 73 87 / 34 43 33 36 Natchez 74 91 73 86 / 30 33 27 46 Greenville 74 92 74 89 / 26 15 6 14 Greenwood 72 92 73 89 / 21 15 7 10 && .JAN Watches/Warnings/Advisories... MS...NONE. LA...NONE. AR...NONE. && 17/CME/BB/DL
Hazardous weather outlook, Jun 17, 5:51 PM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 551 PM CDT FRI JUN 17 2016 ARZ074-LAZ007>009-015-016-023>026-MSZ053-059>062-182300- ASHLEY-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN- 551 PM CDT FRI JUN 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...SOUTH CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE AFTERNOON INTO EARLY EVENING. DAMAGING WINDS ARE THE PRIMARY THREAT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. ARZ075-MSZ018-019-025>027-034>036-040>043-047>050-054>057-063>066- 072>074-182300- CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON- HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS- RANKIN-SCOTT-COPIAH-SIMPSON-SMITH-JASPER-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 551 PM CDT FRI JUN 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...SOUTHEAST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO PORTIONS OF THIS EVENING. STORMS WILL MOVE SOUTH SOUTHEAST OUT OF NORTHERN MISSISSIPPI. DAMAGING WINDS UP TO 70 MPH AND QUARTER SIZED HAIL ARE THE PRIMARY THREAT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. MSZ028>033-037>039-044>046-051-052-058-182300- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON- NOXUBEE-LEAKE-NESHOBA-KEMPER-NEWTON-LAUDERDALE-CLARKE- 551 PM CDT FRI JUN 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. CME && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Jun 17, 9:26 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
926 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG 4 N LAUREL 31.75N 89.15W
06/17/2016 JONES MS EMERGENCY MNGR
*** 1 INJ *** FALLING LIMBS CAUSED ONE INJURY IN THE
SHADY GROVE COMMUNITY IN JONES COUNTY. PERSON INJURED WAS
TRANSPORTED TO THE HOSPITAL.
&&
DCOXLocal storm report, Jun 17, 9:42 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
942 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 10 ESE BRANDON 32.24N 89.83W
06/17/2016 RANKIN MS BROADCAST MEDIA
LARGE TREE WAS UPROOTED AND DESTROYED THREE CHURCH CABINS
AT SHILOH CHURCH CAMP ON THE GROUNDS OF SHILOH UNITED
METHODIST CHURCH IN PELAHATCHIE. REPORT AND PICTURE
RELAYED VIA SOCIAL MEDIA.
&&
DCOXLocal storm report, Jun 17, 9:48 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
948 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG LOUISVILLE 33.12N 89.05W
06/17/2016 WINSTON MS BROADCAST MEDIA
TREES AND LARGE LIMBS DOWNED IN LOUISVILLE...CAUSING
DAMAGE TO A TRUCK. REPORT AND PICTURE RELAYED VIA SOCIAL
MEDIA.
&&
DCOXLocal storm report, Jun 17, 9:53 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
953 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG ARCOLA 33.27N 90.88W
06/17/2016 WASHINGTON MS EMERGENCY MNGR
TREES AND POWERLINES WERE DOWNED IN ARCOLA.
&&
DCOXLocal storm report, Jun 17, 9:58 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
958 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND DMG 5 E HOLLANDALE 33.18N 90.77W
06/17/2016 WASHINGTON MS EMERGENCY MNGR
TIN ROOF WAS BLOWN OFF OF A BUILDING AND BLOCKING WATSON
ROAD NEAR THE INTERSECTION OF HIGHWAY 12.
&&
DCOXSpecial weather statement, Jun 17, 10:04 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1004 PM CDT FRI JUN 17 2016
LAZ016-180330-
MADISON LA-
1004 PM CDT FRI JUN 17 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MADISON PARISH UNTIL
1030 PM CDT...
AT 1004 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR AFTON...OR NEAR TALLULAH...MOVING SOUTH AT 15 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
AFTON AROUND 1030 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3240 9126 3236 9105 3222 9106 3223 9108
3221 9112 3224 9112 3225 9115 3224 9121
3221 9124 3223 9128 3221 9131 3220 9132
3221 9136
TIME...MOT...LOC 0304Z 014DEG 10KT 3232 9118
19The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:01 PM CDT | Special Weather Statement | JAN | Carroll | 44 min |
| Jun 17, 7:17 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 43 min |
| Jun 17, 7:19 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Issaquena, Sharkey, Yazoo | 71 min |
| Jun 17, 7:34 PM CDT | Special Weather Statement | JAN | Simpson | 26 min |
| Jun 17, 7:38 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 55 min |
| Jun 17, 7:44 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 76 min |
| Jun 17, 8:09 PM CDT | Special Weather Statement | JAN | Hinds, Rankin | 66 min |
| Jun 17, 8:56 PM CDT | Special Weather Statement | JAN | Copiah, Simpson, Smith | 49 min |
| Jun 17, 8:56 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Washington | 51 min |
| Jun 18, 7:17 AM CDT | Special Weather Statement | JAN | Jefferson | 28 min |
| Jun 18, 8:18 AM CDT | Special Weather Statement | JAN | Franklin | 42 min |
| Jun 18, 4:51 PM CDT | Special Weather Statement | JAN | Lamar | 24 min |
| Jun 18, 5:47 PM CDT | Special Weather Statement | JAN | Lamar | 28 min |
| Jun 18, 7:33 AM CDT | Special Weather Statement | JAN | Franklin | 42 min |
| Jun 18, 8:59 AM CDT | Special Weather Statement | JAN | Franklin | 31 min |
| Jun 17, 8:29 PM CDT | Special Weather Statement | JAN | Ashley | 61 min |
Nearby
Special Weather Statements in Louisiana, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.